MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER PERFORM ANATOMIC GLENOID KEELED S30; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. TORNIER PERFORM ANATOMIC GLENOID KEELED S30; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number DWE501
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Granuloma (1876); Loss of Range of Motion (2032); Osteolysis (2377); Inadequate Osseointegration (2646); Implant Pain (4561)
Date of Event 10/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that the patient has right shoulder deterioration with increasing pain and reduced mobility the past 1-2 years.Additional imaging revealed glenoid loosening with relatively significant bone loss in relation to a granuloma and lysis of the medical cortex of the humerus.The patient underwent a revision surgery to remove and replace the implant.
 
Additional Manufacturer Narrative
Correction h6 method code.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.Since data were provided, the opinion of a medical expert was sought and stated as following: "unfortunately, no pre-revision x-rays were available, yet a report on a pre-revision mri was provided.It discusses loosening and bone resorption around the glenoid component.After 9-years wear of a full polyethylene anatomic glenoid component is possible.The patient reacted with a granulomatous tissue proliferation, something that is seen more often in the presence polyethylene particle debris.Typically, this tissue reaction contributes to osteolysis, explaining the periprosthetic bone loss at both the glenoid and humeral side.Other than this i see no special issues in this case".A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine clearly the root cause of the complaint event.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
TORNIER PERFORM ANATOMIC GLENOID KEELED S30
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18116035
Report Number3000931034-2023-00437
Device Sequence Number7016155
Product Code KWS
UDI-Device Identifier03700434021615
UDI-Public03700434021615
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111902
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/30/2019
Device Catalogue NumberDWE501
Device Lot Number8382AO
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2023
Supplement Date Received by Manufacturer01/17/2024
Initial Report FDA Received Date11/10/2023
Supplement Report FDA Received Date02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexFemale
Patient Weight51 KG